# SDR CA040916010

- Difficulty date: September 16, 2004
- Submitted: October 5, 2004
- Operation: General aviation
- Make and model: Cessna 172R
- Aircraft time: 2,103 hours
- Engine: Lyc IO360L2A
- Propeller: Mcauly 1C235LFA
- System (JASC): 3340 · Exterior Lighting
- Part: Switch
- Part number: CM35895
- Condition: Worn
- Location: Landing Light
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) WHILE PERFORMING ROUTINE MAINTENANCE ON THE AIRCRAFT, IT WAS NOTED THAT THE LANDING LIGHT SWITCH WAS FUNCTIONING INTERMITTENTLY.  PREVIOUS EXPERIENCE WITH THIS TYPE OF DEFECT URGED US TO REPLACE THE SWITCH WITH A NEW PART.  THE OLD SWITCH WAS OPENED UP TO DETERMINE THE CAUSE OF THE MALFUNCTION WHICH REVEALED ONE OF THE COPPER BRAIDS SEPARATED FROM ITS POINT OF ATTACHMENT.  THIS DEFECT HAS PROBABLY OCCURRED TWO OR THREE TIMES WITH THIS ORGANIZATION.
